Skip to Content

Just started meds for major depression / anxiety. How long can someone suffer from these?

Responses (4)

weenett 20 Jun 2013

well hopefully ur meds will kick in soon but as ur doc probably mentioned u will prob not feel better for a few wks an side effects will make things a bit worse maybe!! but hopefully u will feel releif fast

g8guard 20 Jun 2013

Thanks weenett I'm nervous but really trying here. I'm an Officer and now I can't even perform my duties due to the perscriptions I take.

kaismama 20 Jun 2013

Depression is frequently a life long problem. Anxiety can be too.

g8guard 20 Jun 2013

I'm really hoping not. My job might be on the line soon so that'l suck.

weenett 20 Jun 2013

if you dont mind us askin wat r u takin? is this ur first depression episode?

Kitty 22 Jun 2013

My first medication was prozac and it worked wonders for several years but it pooped out and I had to find a new medication. It takes awhile to begin to work. Xanax is a faster working med but I only use it for emergencies.

smileyhappy 22 Jun 2013

Hi G8guard,

I went through some depressions and 2 of them major ones! I don't want to discourage you but sometimes you have to try a few meds before you hit the one that works for you. You might even need time off if you are in a major depression. It took 6 months of nothing working until the docs found that manerix along with Lithium worked for me. It will take weeks for the meds to kick in full force and where you feel like yourself again. One more thing see if you can take Melatonin (pharmacy OTC) for sleep. I take Trazodone (prescription). You need to get some sleep or it is very hard to handle any stress without it!

Take care,

Smileyhappy

g8guard 23 Jun 2013

Hi smileyhappy, I also take trazodone for sleep but my prozac valium are not working fast enough. I get irritated and angry faster than usual now. I even threatened someone other day... not good.

smileyhappy 23 Jun 2013

Hi G8guard,

Try not to be hard on yourself! The meds need time to kick in! Until they do you need to try to stay away from situations and people that aggravate you! I know it is hard to do but necessary at this time. Also try do things you like that are simple. Go for a walk and watch the scenery like water and birds.

Give it some time but if you feel nothing after 3 weeks go back to the doctor and ask for something else. The hardest part is waiting for meds to work and side effects that are there at the beginning but go after a while.

Good luck and take care,

Smileyhappy

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions